i3 Health

i3 Health


Best Practices in Nursing Management of Chemotherapy-Induced Peripheral Neuropathy

STATEMENT OF NEED Chemotherapy-induced peripheral neuropathy (CIPN) is a complication of cancer treatment that may impair quality of life and lead to treatment dose reductions or discontinuation in severe cases. In one study of 123 patients receiving taxane therapy for breast cancer, 17% required dose reductions because of CIPN (Bhatnagar et al, 2014). Whereas in some patients the symptoms of...
i3 Health

Defining Personalized Care Plans in Metastatic Castration-Resistant Prostate Cancer

STATEMENT OF NEED Prostate cancer is the most common tumor type among men in the United States. Typically, androgen deprivation therapy is administered for progressive disease. However, castration resistance or unresponsiveness to androgen deprivation therapy or to antiandrogens frequently develops over time. The transition from castration-sensitive to castration-resistant disease has yet to ...
i3 Health

Management of Cancer Pain: Current Guidelines

STATEMENT OF NEED Cancer patients often experience a range of symptoms that negatively impact their quality of life. Among the most debilitating is pain. Despite efforts to increase awareness, cancer pain is still underdiagnosed and undertreated and patients do not obtain complete relief. Although numerous management guidelines for cancer pain have been developed, most health care practitione...
i3 Health

Management of Venous Thromboembolism in Ambulatory Patients With Cancer

STATEMENT OF NEED Venous thromboembolism (VTE) is a common and potentially life-threatening complication in patients with cancer. There are two main types of VTE: deep vein thrombosis (DVT) and pulmonary embolus (PE), which can cause right heart failure, cardiopulmonary collapse, and death (Ozaki & Bartholomew, 2012). Patients who develop PE require hospitalization, increased oxygen requireme...
i3 Health

Management of Venous Thromboembolism in Hospitalized Patients With Cancer

STATEMENT OF NEED Venous thromboembolism (VTE), which consists primarily of deep vein thrombosis (DVT) and pulmonary embolism (PE), is a life-threatening complication in hospitalized patients with cancer, and is associated with a 2- to 6-fold increase in likelihood of death (NCCN, 2016). The mainstay of treatment is anticoagulation; however, since cancer patients with VTE have higher rates of...
i3 Health

Optimizing Nursing Management of Hepatic Veno-Occlusive Disease

STATEMENT OF NEED Veno-occlusive disease (VOD), also known as sinusoidal obstruction syndrome, is a potentially life-threatening complication of hematopoietic stem cell transplant (HSCT), characterized by weight gain, fluid retention with ascites, tender hepatomegaly, and jaundice. The toxicity is believed to result from damage to hepatic sinusoidal endothelial cells, which causes obstructed ...
i3 Health

Prevention of Medical Errors in Nursing Practice

STATEMENT OF NEED Medical errors are among the most common health-threatening mistakes that affect patient care, accounting for as many as 250,000 deaths per year in the United States (Makary & Daniel, 2016). Medical errors are considered a global problem, complicating a patient’s primary condition for which they needed medical attention. These errors can lead to adverse outcomes such as incr...
i3 Health

Selecting Optimal Antiangiogenic Strategies for Patients With Hepatocellular Carcinoma

STATEMENT OF NEED Hepatocellular carcinoma is the sixth most common tumor globally, with an increasing incidence in the United States and Europe. The malignancy is the third leading cause of cancer-related death worldwide and the leading cause of death in patients with cirrhosis. Approximately 40,710 new cases are diagnosed in the United States annually and 28,920 people die of the disease. P...
Postgraduate Institute for Medicine and i3 Health

Update on Nursing Management of Cancer Therapy-Related Dermatologic Toxicities

STATEMENT OF NEED Many patients who receive novel targeted therapies and immunotherapies develop dermatologic toxicities that are associated with impaired quality of life due to sequelae such as pain, pruritus, and anxiety. The type and severity of dermatologic toxicity can vary significantly between classes of agents and pose distinct nursing management challenges in prophylaxis, treatment, ...
i3 Health

YouTube Google+ Pinterest Twitter LinkedIn Facebook SlideShare
RXinsider, CESearchEngine.com, and our advertising partners do not endorse and do not verify the accuracy of the content in the activities presented on the CESearchEngine.com website or within our mobile apps. RXinsider, CESearchEngine.com, and our advertising partners are not responsible for errors, omissions, or misrepresentations contained within activities presented on the CESearchEngine website or or within our mobile apps. For complete details, please read the CESearchEngine.com Terms of Service. Site Map.